MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1007/s13181-024-01052-7

Медицинская библиотека · Journal of medical toxicology : official journal of the American College of Medical Toxicology · 2024

Diazoxide-Associated Hyperglycemia: A Critical Case Precipitating Hyperosmolar Hyperglycemic State in a Child.

Lawson Jennifer A, Schultz Brian

Клинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION

Diazoxide is the first-line treatment for children with hyperinsulinemic hypoglycemia (HI). In these cases, diazoxide raises blood glucose levels by suppressing insulin release, preventing hypoglycemia, and potentially devastating end-organ sequelae. Hyperosmolar hyperglycemic state (HHS) is an exceedingly rare side effect of diazoxide. This complication has been described in neonates and in adults, but few children.

CASE REPORT: An 8-year-old female with genetic duplication of glucokinase, and consequent hyperinsulinemia, presented to the emergency department with evidence of hypovolemic shock secondary to severe dehydration with signs of encephalopathy. Point-of-care glucose was > 600 mg/dL. Additional labs were consistent with HHS complicated by acute kidney injury, sodium 106 mEq/L, potassium 2.5 mEq/L, chloride < 60 mEq/L, carbon dioxide 20 mEq/L, glucose 2105 mg/dL, BUN 107 mg/dL, and creatinine 3.99 mg/dL. The patient received aggressive fluid resuscitation and vasopressor support, and was admitted to the pediatric intensive care unit. A diazoxide level was obtained during admission revealing serum concentration previously shown to be associated with hyperglycemia.

DISCUSSION: We posit the patient was predisposed to hyperglycemia based on elevated diazoxide serum concentration. We hypothesize severe dehydration led to renal impairment, which decreased diazoxide clearance, causing worsening hyperglycemia and ultimately, HHS. The differential diagnosis also included diabetic ketoacidosis, surreptitious administration of diazoxide, spontaneous resolution of genetic condition, and malabsorption or excretory crisis but none of these adequately explained the patient's presentation. Regardless, this case highlights the potentially lethal complication of HHS as a side effect of diazoxide therapy.

Для цитирования: Lawson Jennifer A, Schultz Brian. Diazoxide-Associated Hyperglycemia: A Critical Case Precipitating Hyperosmolar Hyperglycemic State in a Child.. Journal of medical toxicology : official journal of the American College of Medical Toxicology. 2024. DOI: 10.1007/s13181-024-01052-7.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.